Does taking prednisone can cause depression?

Yes and no. While taking Prednisone you may experience a euphoria. However over the long term as the adrenal pituitary acid is suppressed or upon withdrawal and acute cessation, it is not u usual to experience a period of depression which is quite normal.
Prednisone / depress. Prednisone has been known to induce depression when taken orally. Please talk to your doctor at your earliest convenience about this and your doctor will advise you as to what your options are.
Pred and depression. Yes. It could if tapered too rapidly. Prednisone tends to have an "upper effect" when given, especially at higher doses. If tapered too rapidly, it can cause depressive symptoms.

Related Questions

Can being on Prednisone for more than a year cause depression in teens?

Yes, among others. You need to talk openly w/ the Dr who prescribed to fully understand why they'd do such a risky thing. It may be the lesser of evils - but it's rarely done. If you don't get help, find another Dr ASAP - Also do NOT just stop! It MUST be tapered. Your body needs to readjust or it can fail!! Best wishes - it's important to do it right! Read more...

Taking prednisone, flovent, and nasonex: too much steroids? This caused depression? Or likely due to singulair? Dr. Prescribe lexapro (escitalopram). Good idea?

A lot of med. It is not the Flovent or Nasonex (mometasone) but the oral Prednisone which is of concern. Prednisone usually makes people feel good but may induce depression in a few. Singulair rarely causes mental issues. It appears that you may have steroid-resistant asthma and i think it is time for you to consult an allergist. A drug reaction is best treated by stopping the drug and not with another drug. Read more...